Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Reflexivity of operator spaces


Author: J. M. Baker
Journal: Proc. Amer. Math. Soc. 85 (1982), 366-368
MSC: Primary 47D15; Secondary 46A32, 46B10
DOI: https://doi.org/10.1090/S0002-9939-1982-0656104-0
MathSciNet review: 656104
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For reflexive Banach spaces $ E$ and $ F$ (with $ E$ or $ F$ having the approximation property), the space of opeartors from $ E$ into $ F$ (the inductive tensor product of $ {E^ * }$ with $ F$) is reflexive if and only if the operator space coincides with the inductive tensor product of $ {E^ * }$ with $ F$. Consequently, $ E$ must be finite-dimensional if either the projective tensor product of $ E$ with $ {E^ * }$ is reflexive, or the inductive tensor product of $ E$ with $ {E^ * }$ is reflexive and $ E$ has the approximation property.


References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I, Interscience, New York, 1958.
  • [2] A. Grothendieck, Produits tensoriels topologique et espaces nucléaires, Mem. Amer. Math. Soc., no. 16, Amer. Math. Soc., Providence, R. I., 1955. MR 0075539 (17:763c)
  • [3] J. R. Holub, Hilbertian operators and reflexive tensor products, Pacific J. Math. 36 (1971), 185-194. MR 0301487 (46:645)
  • [4] -, Reflexivity of $ L(E,F)$, Proc. Amer. Math. Soc. 39 (1973), 175-177. MR 0315407 (47:3956)
  • [5] W. Ruckle, Reflexivity of $ L(E,F)$, Proc. Amer. Math. Soc. 34 (1972), 171-174. MR 0291777 (45:868)
  • [6] R. Schatten, A theory of cross spaces, Ann of Math. Studies, no. 26, Princeton Univ. Press, Princeton, N. J., 1950. MR 0036935 (12:186e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D15, 46A32, 46B10

Retrieve articles in all journals with MSC: 47D15, 46A32, 46B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0656104-0
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society